MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. LAMINAR FLOW PHACO TIP; PHACO ACCESSORY

JOHNSON & JOHNSON SURGICAL VISION, INC. LAMINAR FLOW PHACO TIP; PHACO ACCESSORY
Model Number OPOR0020L
Medical Device Problem Codes Failure to Prime (1492); Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown as it was not provided.(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During a cataract procedure, the phaco tip was clogged.A description from the surgery center indicated during the phaco procedure, a 501-priming error displayed.The surgery center replaced the tubing pack; however, the issue was not resolved.It was noted the inside of a new tip was clogged.The procedure was completed successfully using a backup.No patient injury is reported.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 10/02/2019.Device returned to manufacturer: yes.Device evaluation: a visual inspection of the phaco tip shows that the distal tip was occluded with a translucent particle.The particle was removed and examined under magnification.The particle material is consistent with the yellow phaco sleeves used in conjunction with the tip.Due to the sharp cutting needle of the phaco tip, pieces of the silicone protective cover, phaco sleeve, or test chamber may be cut and become lodged in the phaco tip during application/preparation for procedure.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.A complaint history review was performed, and no other related complaint was reported against opor0020l lot# 4038087.Clear silicone is possibly the material from protective tubing that came with the device as to protect the phaco tip during transportation.Lake regional medical has implemented the 100% inspection after protective silicone attached to the phaco tip prior to product released.Therefore, the possibility of this failure happened during manufacturing is low.Johnson and johnson surgical will continue monitor this type of complaints per global complaint trending.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
LAMINAR FLOW PHACO TIP
Common Device Name
PHACO ACCESSORY
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8980065
Report Number3006695864-2019-00730
Device Sequence Number14283887
Product Code HQC
UDI-Device Identifier05050474521124
UDI-Public(01)05050474521124(17)201130(10)4038087
Combination Product (Y/N)Y
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberOPOR0020L
Device Catalogue NumberOPOR0020L
Device Lot Number4038087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer10/21/2019
10/25/2020
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date11/12/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TUBING PACK; TUBING PACK
Date Report Sent to FDA01/01/2005